Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Urinary tract and bladder infections, brown particles in urine post intercourse. Treatment options?

I have had repeated urinary tract infections and bladder infections for about 5 weeks now. I have a new sexual partner. Neither of us have had any other partners for yearsd. Every time we are intimate, I end up irritated in my bladder and/or urethra . Today I had brown tinged urine with small bits of brown. I am taking macrobid once daily. Will this take care of it? I ve been on three different antibiotics (Cipro and Cephalex). I eat cranberries like they re going out of style, drink roobios tea . . . .What else can I do?
Asked On : Thu, 15 Nov 2012
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

I would first like to inform you that the symptoms you are experiencing do match the description of a urinary tract infection(UTI), but not completely. Which is why we will have to look into all other options as well. First starting with the symptoms of a UTI:
-Burning sensation while urinating
-Frequent urination
-Increased urge to urinate, but less amount of urine passed
-Lower abdominal and/or flank region pain
-Itching around the genitals
-Blood in urine or immediately after (not always seen)
Not all the symptoms need to be present to clinically suspect a UTI. Which is why, we will have to get your urine tested to confirm the presence of a UTI, which is what your doctor must have already done. The reason why you are not experiencing a response to other medication could be due to a resistance you might have developed to certain antibiotics. This can be avoided, by getting a urine culture examination. This test confirms the infection and infection-causing organism. Once the organism is identified, it is test with a list of medications, and the response is observed. This will help in showing which medications you are resistant to and which ones you are susceptible to (which will work for you).

Now coming to the odd 'brown color' urine that you have observed. Let me list the causes for this:
-Copper poisoning
-Tyrosinemia (genetic disorder)
-Liver abnormalities
-Kidney disorders
-Infections in the renal system (kidney, urinary bladder, or ureter); eg. UTI
-Muscle injury

If your infection is confirmed from the urine examination, you need not worry about the other possibilities, but the investigations report a normal urine, then you will have to consider the above possibilities.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor